Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 17, 2012, 12:43 PM CST. It took effect at Jan 18, 2012, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 12:43 PM CST (18:43 UTC)
- In effect from
- Jan 18, 2012, 12:00 AM CST
- Expired
- Jan 18, 2012, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
824 WHUS74 KBRO 171843 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1243 PM CST TUE JAN 17 2012 ...STRONG NORTH WINDS AND BUILDING SEAS EXPECTED AFTER COLD FRONT TONIGHT... .A COLD FRONT IS ON TRACK TO MOVE THROUGH THE LOWER TEXAS COASTAL WATERS THIS EVENING. A ROUGHLY SIX TO NINE HOUR PERIOD OF STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BEHIND THE FRONT...ALONG WITH WAVE HEIGHTS INCREASING TO EIGHT FEET OFFSHORE. WINDS WILL BE ABOVE 20 KNOTS ON THE LAGUNA MADRE FOR SEVERAL HOURS AS WELL. GMZ130-132-135-180245- /O.NEW.KBRO.SI.Y.0006.120118T0600Z-120118T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1243 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST AT 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-180245- /O.NEW.KBRO.SC.Y.0005.120118T0600Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1243 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS BY MIDNIGHT. WAVE HEIGHTS 6 TO 8 FEET OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
7 follow-up statements
895 WHUS74 KBRO 172103 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 303 PM CST TUE JAN 17 2012 ...STRONG NORTH WINDS AND BUILDING SEAS EXPECTED AFTER COLD FRONT TONIGHT... .A COLD FRONT IS ON TRACK TO MOVE THROUGH THE LOWER TEXAS COASTAL WATERS THIS EVENING. A ROUGHLY SIX TO NINE HOUR PERIOD OF STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BEHIND THE FRONT...ALONG WITH WAVE HEIGHTS INCREASING TO EIGHT FEET OFFSHORE. WINDS WILL BE ABOVE 20 KNOTS ON THE LAGUNA MADRE FOR SEVERAL HOURS AS WELL. GMZ130-132-135-180515- /O.CON.KBRO.SI.Y.0006.120118T0600Z-120118T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 303 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST AT 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-180515- /O.CON.KBRO.SC.Y.0005.120118T0600Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 303 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS BY MIDNIGHT. WAVE HEIGHTS 6 TO 8 FEET OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 68 HTTP://WWW.WEATHER.GOV/RGV
542 WHUS74 KBRO 172341 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 541 PM CST TUE JAN 17 2012 ...STRONG NORTH WINDS AND BUILDING SEAS EXPECTED AFTER COLD FRONT TONIGHT... .A COLD FRONT IS ON TRACK TO MOVE THROUGH THE LOWER TEXAS COASTAL WATERS THIS EVENING. A ROUGHLY SIX TO NINE HOUR PERIOD OF STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BEHIND THE FRONT...ALONG WITH WAVE HEIGHTS INCREASING TO EIGHT FEET OFFSHORE. WINDS WILL BE ABOVE 20 KNOTS ON THE LAGUNA MADRE FOR SEVERAL HOURS AS WELL. GMZ150-170-180745- /O.NEW.KBRO.MF.Y.0001.120117T2341Z-120118T0800Z/ /O.CON.KBRO.SC.Y.0005.120118T0600Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- 541 PM CST TUE JAN 17 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS BY MIDNIGHT. WAVE HEIGHTS 6 TO 8 FEET OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET NEARSHORE. * VISIBILITY: FROM LESS THAN ONE QUARTER TO ONE NAUTICAL MILE. VISIBILITY WILL LIKELY BE LOWEST NEAR THE SHORE AND MAY WORSEN IMMEDIATELY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-180745- /O.CON.KBRO.SI.Y.0006.120118T0600Z-120118T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 541 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST AT 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ155-175-180745- /O.CON.KBRO.SC.Y.0005.120118T0600Z-120118T1800Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 541 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS BY MIDNIGHT. WAVE HEIGHTS 6 TO 8 FEET OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 68 HTTP://WWW.WEATHER.GOV/RGV
745 WHUS74 KBRO 180319 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 919 PM CST TUE JAN 17 2012 ...STRONG NORTH WINDS AND BUILDING SEAS EXPECTED AFTER COLD FRONT TONIGHT...DENSE FOG PRIOR... .A COLD FRONT IS ON TRACK TO MOVE THROUGH THE LOWER TEXAS COASTAL WATERS TONIGHT. A ROUGHLY SIX TO NINE HOUR PERIOD OF STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BEHIND THE FRONT...ALONG WITH WAVE HEIGHTS INCREASING TO EIGHT FEET OFFSHORE. WINDS WILL BE ABOVE 20 KNOTS ON THE LAGUNA MADRE FOR SEVERAL HOURS AS WELL. AREAS OF DENSE FOG WILL CONTINUE AHEAD OF THE FRONT...ENDING SHORTLY AFTER THE ONSET OF STRONGER NORTH WINDS. GMZ150-170-181130- /O.CON.KBRO.MF.Y.0001.000000T0000Z-120118T0800Z/ /O.CON.KBRO.SC.Y.0005.120118T0600Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- 919 PM CST TUE JAN 17 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS BY MIDNIGHT. WAVE HEIGHTS 6 TO 8 FEET OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET NEARSHORE. * VISIBILITY: FROM LESS THAN ONE QUARTER TO ONE NAUTICAL MILE. VISIBILITY WILL LIKELY BE LOWEST NEAR THE SHORE AND MAY WORSEN IMMEDIATELY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-181130- /O.CON.KBRO.SI.Y.0006.120118T0600Z-120118T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 919 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHEAST AT 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ155-175-181130- /O.CON.KBRO.SC.Y.0005.120118T0600Z-120118T1800Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 919 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS BY MIDNIGHT. WAVE HEIGHTS 6 TO 8 FEET OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 68 HTTP://WWW.WEATHER.GOV/RGV
638 WHUS74 KBRO 180826 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 226 AM CST WED JAN 18 2012 ...STRONG NORTH WINDS AND BUILDING SEAS EXPECTED AFTER COLD FRONT TONIGHT... .A COLD FRONT MOVED THROUGH THE LOWER TEXAS COASTAL WATERS LATE TUESDAY NIGHT. A ROUGHLY SIX TO NINE HOUR PERIOD OF STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BEHIND THE FRONT...ALONG WITH WAVE HEIGHTS INCREASING TO EIGHT FEET OFFSHORE. THE WINDS WILL BE ABOVE 20 KNOTS ON THE LAGUNA MADRE FOR SEVERAL HOURS AS WELL. GMZ150-170-181630- /O.EXP.KBRO.MF.Y.0001.000000T0000Z-120118T0800Z/ /O.CON.KBRO.SC.Y.0005.000000T0000Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- 226 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS ARE EXPECTED THROUGHOUT THE EARLY MORNING HOURS ACROSS THE LOWER TEXAS GULF WATERS. WAVE HEIGHTS OF 6 TO 8 FEET ARE EXPECTED OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET ACROSS THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-181500- /O.CON.KBRO.SI.Y.0006.000000T0000Z-120118T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 226 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS WILL PERSIST THROUGHOUT THE EARLY AND MID MORNING HOURS ACROSS THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ155-175-181630- /O.CON.KBRO.SC.Y.0005.000000T0000Z-120118T1800Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 226 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS ARE EXPECTED THROUGHOUT THE EARLY MORNING HOURS ACROSS THE LOWER TEXAS GULF WATERS. WAVE HEIGHTS OF 6 TO 8 FEET ARE EXPECTED OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET ACROSS THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
870 WHUS74 KBRO 181026 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 426 AM CST WED JAN 18 2012 ...STRONG NORTH TO NORTHEAST WINDS AND ELEVATED SEAS ARE EXPECTED OVER THE LOWER TEXAS COASTAL WATERS THIS MORNING... .A COLD FRONT HAS MOVED THROUGH THE LOWER TEXAS COASTAL WATERS THIS MORNING RESULTING IN STRONG NORTH TO NORTHEAST WINDS AND SEA HEIGHTS OF EIGHT FEET OFFSHORE. WINDS WILL QUICKLY BEGIN TO DECREASE OVER THE LAGUNA MADRE BY MID MORNING AND OVER THE GULF WATERS BY NOON. GMZ130-132-135-181500- /O.CON.KBRO.SI.Y.0006.000000T0000Z-120118T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 426 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS WILL PERSIST THROUGHOUT THE EARLY AND MID MORNING HOURS ACROSS THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-181800- /O.CON.KBRO.SC.Y.0005.000000T0000Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 426 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS AT 20 TO 25 KNOTS ARE EXPECTED THROUGHOUT THE EARLY MORNING HOURS ACROSS THE LOWER TEXAS GULF WATERS. WAVE HEIGHTS OF 6 TO 8 FEET ARE EXPECTED OFFSHORE BY WEDNESDAY MORNING...AND 5 TO 7 FEET ACROSS THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
773 WHUS74 KBRO 181509 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 909 AM CST WED JAN 18 2012 ...ELEVATED WINDS AND SEAS CONTINUE ON THE GULF OF MEXICO WATERS OF THE LOWER TEXAS COAST... .HIGH PRESSURE WILL SPREAD OVER THE LOWER TEXAS COAST WITH WINDS AND SEAS LOWERING THROUGH THIS AFTERNOON. GMZ130-132-135-181615- /O.EXP.KBRO.SI.Y.0006.000000T0000Z-120118T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 909 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. $$ GMZ150-155-170-175-181800- /O.CON.KBRO.SC.Y.0005.000000T0000Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 909 AM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND WAVES: NORTH NORTHEAST WINDS AT 20 TO 25 KNOTS. WAVE HEIGHTS WILL BE 6 TO 8 FEET OFFSHORE AND 5 TO 7 FEET NEARSHORE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
123 WHUS74 KBRO 181805 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1205 PM CST WED JAN 18 2012 ...WINDS AND SEAS DECREASING... .HIGH PRESSURE SPREADING OUT OVER THE GULF WILL RESULT IN DECREASING WINDS AND SEAS THIS AFTERNOON. GMZ150-155-170-175-181915- /O.EXP.KBRO.SC.Y.0005.000000T0000Z-120118T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1205 PM CST WED JAN 18 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 11:48 AM CST, 55 minutes earlier.
Area forecast discussion, Jan 17, 11:48 AM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1148 AM CST TUE JAN 17 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...A COLD FRONT IS ON TRACK FOR AN EVENING PASSAGE
THROUGH DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. A WIND SHIFT
TO A NORTHERN DIRECTION IS EXPECTED BY MIDNIGHT FOR THE TAF
SITES...WITH BREEZIER VALUES THEN THROUGH DAWN. OVC SKIES WITH
LOWERING CEILINGS WILL DEVELOP WITH THE FRONT...WITH MVFR
CONDITIONS THEN PREVAILING WEDNESDAY. RAIN CHANCES REMAIN MINIMAL.
WINDS WILL GENERALLY BE TOO MUCH FOR FOG TONIGHT...THOUGH SOME MAY
FORM JUST AHEAD OF THE FRONT. REDUCED VISIBILITY FOG MAY BE MORE
LIKELY WEDNESDAY NIGHT WITH LIGHTER WINDS...ESPECIALLY NEAR THE
COAST...AS DEW POINTS WILL DROP SOME...BUT ARE NOT EXPECTED TO
CRASH TO BONE DRY BEHIND THIS FRONT.
&&
.PREV DISCUSSION... /ISSUED 603 AM CST TUE JAN 17 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...LATEST SATELLITE IMAGES AND SURFACE OBSERVATIONS
INDICATE THAT MOST LOCATIONS ACROSS DEEP SOUTH TEXAS THIS MORNING
ARE IMPACTED BY LOW LEVEL STRATUS INSTEAD OF FOG. CEILINGS OF 800
TO 1500 FEET ARE EXPECTED TO PERSIST ACROSS THE AREA THROUGH 14Z.
VFR CONDITIONS ARE EXPECTED BY MID MORNING AS LIGHT FOG AND
STRATUS CLOUDS CLEAR OUT. SURFACE WINDS OF 15 TO 20 KNOTS ARE
EXPECTED TO CONTINUE AT TERMINALS SITES THROUGH LATE MORNING. BRO
UPPER AIR DATA THIS MORNING INDICATE THAT WINDS AT 1200 FEET ARE
AT 43 KNOTS. HAVE ADDED LOW LEVEL WIND SHEAR TO BRO TAF. A COLD
FRONT WILL MOVE ACROSS DEEP SOUTH TEXAS LATER TODAY. LIGHT WINDS
ARE EXPECTED ACROSS THE LOWER VALLEY THIS EVENING AHEAD OF THE
FRONT. LIGHT FOG IS POSSIBLE AT BRO AND HRL BUT SHOULD BE BRIEF
AND CLEAR OUT WITH THE FRONTAL PASSAGE AROUND MIDNIGHT.
PREV DISCUSSION... /ISSUED 443 AM CST TUE JAN 17 2012/
DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
MARINE...THE LATEST OB FROM BUOY020 IS REPORTING A STRONG SOUTH
WIND AT 23G27KTS WITH SWELLS AROUND 7 FEET. WILL EXTEND THE SCA
FOR THE GULF WATERS THROUGH 9 AM AS BELIEVE THAT THE SOUTH WINDS
WILL TAKE SOME TIME TO SLACKEN THROUGH THE MID MORNING HOURS.
PREV DISCUSSION... /ISSUED 419 AM CST TUE JAN 17 2012/
SHORT TERM /TODAY THROUGH WEDNESDAY/...THE PRESSURE GRADIENT HAS
BEEN SLOW TO WEAKEN OVER DEEP SOUTH TEXAS THIS MORNING. SURFACE
OBSERVATIONS ACROSS THE RIO GRANDE VALLEY THIS MORNING INDICATE
THAT MOST AREAS ARE NOT SEEING MUCH FOG. WINDS HAVE NOT DECOUPLED
OVERNIGHT RESULTING IN EITHER A STRATUS DECK OR PATCHY LIGHT FOG.
ACTUALLY A FEW LOCATIONS OVER THE WESTERN PORTIONS OF THE AREA ARE
REPORTING MOSTLY CLEAR SKIES. THERE IS STILL TIME FOR SOME FOG TO
DEVELOP ACROSS THE AREA...AS WINDS COULD DECREASE OVER THE NEXT
FEW HOURS...SO HAVE LEFT A MENTION OF AREAS OF FOG AREA WIDE
THROUGH 9 AM. TODAY LOOKS TO BE ANOTHER WARM AND SOMEWHAT BREEZY
DAY. AREAS OF FOG AND CLOUDS ARE EXPECTED TO CLEAR LATER THIS
MORNING. AFTERNOON TEMPERATURES TO RISE INTO THE LOW TO MID 80S
ACROSS THE AREA...WHICH IS ABOUT 10 TO 15 DEGREES ABOVE NORMAL
EXCEPT FOR MID 70S ALONG THE COAST. THE COLD FRONT WILL MOVE
THROUGH DEEP SOUTH TEXAS LATER TODAY. THE FRONT IS EXPECTED TO
REACH THE WESTERN PORTION EARLY THIS AFTERNOON...THE MIDDLE VALLEY
LATE THIS AFTERNOON...AND THE LOWER VALLEY THIS EVENING. AREAS OF
FOG ARE POSSIBLE IN THE LOWER VALLEY AND IN THE NEAR SHORE COASTAL
WATERS THIS EVENING AS WINDS WILL BE RATHER LIGHT AHEAD OF THE
FRONT. ANY FOG IN THE AREA SHOULD CLEAR OUT WITH THE FRONT. WINDS
IN THE WAKE OF THE FRONT WILL BE FROM THE NORTHEAST...INSTEAD OF
FROM THE NORTHWEST AND NORTH...AND WITH GULF WATERS IN THE LOWER
60S...HAVE LEANED CLOSER TO A MAV/MET BLEND INSTEAD OF THE COOLER
MAV FOR TEMPERATURES IN THE SHORT TERM.
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...THE 500 MB PATTERN
OVER THE LOWER 48 STATES WILL REMAIN FAIRLY LOW AMPLITUDE IN THE
LONGER RANGE PERIOD AS THE BROAD TROFFING OVER THE EASTERN THIRD
OF THE COUNTRY MOVES FURTHER EAST. THIS ZONAL PATTERN WILL BE
DOMINATED BY FAST MOVING IMPULSES PUSHING OVER THE NORTHERN HALF
OF THE COUNTRY. LATE IN THE LONG TERM PERIOD A COUPLE OF STRONGER
MID LEVEL TROUGHS DIG INTO THE SOUTH CENTRAL PLAINS STATES NEXT
MONDAY WHICH MAY GENERATE ENOUGH MOISTURE ADVECTION AND LIFT TO
PRODUCE SOME ISOLD CONV EARLY NEXT WEEK.
THIS LOW AMPLITUDE PATTERN WILL ALLOW THE TEMPS TO WARM AT OR
ABOVE GUIDANCE THROUGH DAY 7 WHILE DEEPER ATMS MOISTURE LEVELS
WILL REMAIN PRETTY LIMITED UNTIL NEXT MON. OVERALL MODEL AGREEMENT
BETWEEN THE CMC/EMCWF AND GFS MODELS IS ABOVE AVERAGE WITH THE
BIGGEST DISAGREEMENT SHOWING UP IN THE TIMING OF THE NEXT TROUGHS
MOVING ACROSS THE SOUTHERN PLAINS EARLY NEXT WEEK. THE CMC IS THE
FASTEST WITH THE TIMING OF THESE FEATURES WHILE THE ECMWF IS THE
SLOWEST WITH THE GFS IN BETWEEN THE TWO MODELS. RUN TO RUN
CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS HAVE BEEN PRETTY
GOOD OVER THE LAST SEVERAL RUNS. WILL BE GOING CLOSE TO THE MEX
MOS GUIDANCE FOR LOWS AND AT OR ABOVE GUIDANCE FOR HIGHS AS
BELIEVE THAT THE GFS CONTINUES TO UNDERESTIMATE THE EXPECTED
WARMUP AFTER THE NEXT FROPA.
MARINE /TODAY THROUGH WEDNESDAY/...THE PRESSURE GRADIENT HAS BEEN
SLOW TO RELAX OVER THE MARINE AREA EARLY THIS MORNING. WINDS OVER
THE MARINE AREA ARE EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. SMALL CRAFT SHOULD EXERCISE
CAUTION OVER THE LAGUNA MADRE AND GULF WATERS FOR TODAY. THE COLD
FRONT IS EXPECTED TO MOVE INTO THE NORTHERN SECTIONS OF THE COASTAL
WATERS THIS EVENING AND SOUTH OF THE MOUTH OF THE RIO GRANDE RIVER
BEFORE DAYBREAK ON WEDNESDAY. MARINE FOG IS POSSIBLE TUESDAY NIGHT
AHEAD OF THE FRONT AS WINDS BECOME LIGHT BUT THE FOG SHOULD CLEAR
OUT WITH THE FRONTAL PASSAGE. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED IN THE WAKE OF THE FRONT BY LATE TUESDAY. STRONG NORTHEAST
WINDS OVER THE GULF WATERS WILL BEGIN TO DECREASE WEDNESDAY
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA.
WEDNESDAY NIGHT THROUGH SATURDAY...THE PGF WILL REMAIN FAIRLY
WEAK FROM WED NIGHT THROUGH THURS RESULTING IN FAIRLY LOW WINDS
AND SEAS. A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE
CENTRAL PORTION OF THE COUNTRY ON FRI WILL STRENGTHEN THE PGF AND
IN TURN THE WINDS AND SEAS THURS NIGHT AND FRI. THE BAY AND GULF
CONDITIONS THURS NIGHT AND FRI MAY INCREASE UP TO BORDERLINE SCA
LEVELS BEFORE THE PGF SLACKENS ONCE AGAIN ON SAT AHEAD OF THE NEXT
WEAK FRONT.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/64/VEGAHazardous weather outlook, Jan 17, 9:30 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 AM CST TUE JAN 17 2012 TXZ248>257-181115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-181115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 930 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THE GULF TONIGHT AFTER A COLD FRONT MOVES ACROSS THE MARINE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON WEDNESDAY IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 8:45 PM CST | Small Craft Advisory | BRO | 12 hr | |
| Jan 17, 12:43 PM CST | Small Craft Advisory for Winds | BRO | 20 hr | |
| Jan 17, 5:41 PM CST | Marine Dense Fog Advisory | BRO | 8 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.